Journal of Mathematical Sciences

, Volume 167, Issue 3, pp 326–339 | Cite as

Gaussian concentration for a class of spherically invariant measures


Concentration and logarithmic Sobolev inequalities are derived for a class of multidimensional probability distributions, including spherically invariant log-concave measures. Bibliography: 17 titles.


Convex Body Absolute Constant Invariant Probability Measure Logarithmic Sobolev Inequality Chebyshev Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    S. G. Bobkov, “Spectral gap and concentration for some spherically symmetric probability measures,” Lect. Notes Math. 1807 (2003), 37–43.MathSciNetGoogle Scholar
  2. 2.
    M. Gromov, V. D. Milman, “A topological application of the isoperimetric inequality,” Am. J. Math. 105, 843–854 (1983).MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    A. A. Borovkov, S. A. Utev, “On an inequality and related characterization of the normal distribution,” Probab. Theory Appl. 28, 209–218 (1983).MATHMathSciNetGoogle Scholar
  4. 4.
    S. G. Bobkov, “Remarks on Gromov–Milman’s inequality” [in Russian], Vestn. Syktyvkar Univ. Ser. 1 3, 15–22 (1999).MATHMathSciNetGoogle Scholar
  5. 5.
    A. Prékopa, “Logarithmic concave measures with application to stochastic programming.” Acta Sci. Math. (Szeged) 32, 301–316 (1971).MATHMathSciNetGoogle Scholar
  6. 6.
    C. Borell, “Convex measures on locally convex spaces,” Ark. Math. 12, 239–252 (1974).MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    V. D. Milman, G. Schechtman, Asymptotic Theory of Finite-Dimensional Normed Spaces, Lect. Notes Math. 1200, Springer, Berlin (1986).Google Scholar
  8. 8.
    M. Ledoux, The Concentration of Measure Phenomenon, Am. Math. Soc., Providence, RI (2001).MATHGoogle Scholar
  9. 9.
    R. E. Barlow, A. W. Marshall, F. Proshan, “Properties of probability distributions with monotone hazard rate,” Ann. Math. Stat. 34, 375–389 (1963).MATHCrossRefGoogle Scholar
  10. 10.
    C. Borell, “Complements of Lyapunov’s inequality,” Math. Ann. 205, 323–331 (1973). MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    B. Klartag, “A central limit theorem for convex sets,” Invent. Math. 168, No. 1, 91–131 (2007).MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    L. Lovász, M. Simonovits, “Random walks in a convex body and an improved volume algorithm,” Random Struct. Algorithms 4, No. 3, 359–412 (1993).MATHCrossRefGoogle Scholar
  13. 13.
    O. Guédon, “Kahane–Khinchine type inequalities for negative exponent,” Mathematika, 46, No. 1, 165–173 (1999).MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    S. G. Bobkov, “Isoperimetric and analytic inequalities for log-concave probability distributions,” Ann. Probab. 27, No. 4, 1903–1921 (1999).MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    C. E. Mueller, F. B. Weissler, “Hypercontractivity for the heat semigroup for ultraspherical polynomials and on the n-sphere,” J. Funct. Anal. 48, 252–283 (1992).CrossRefMathSciNetGoogle Scholar
  16. 16.
    S. Karlin, F. Proshan, R. E. Barlow, “Moment inequalities of Polya frequency functions,” Pacific J. Math. 11, 1023–1033 (1961).MATHMathSciNetGoogle Scholar
  17. 17.
    S. G. Bobkov, I. Gentil, M. Ledoux, “Hypercontractivity of Hamilton-Jacobi equations,” J. Math. Pures Appl. 80, No. 7, 669–696 (2001).MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2010

Authors and Affiliations

  1. 1.University of MinnesotaMinneapolisUSA

Personalised recommendations